Progesterone Therapy with No Period is this smart

by Kate Braunstein
(Cashmere Wa. USA)

I am 50 years old and started menopause at 45 (like my mother). I started bio identical hormones at 45 because the hot flashes left me drenched in sweat.

I have not had a period in five or six month. I don't know at what piont in my now non exsistant cycle do I stop taking the progesterone cream. I am starting to experience heart palpitations very slightly. I am 118ibs and very athletic with no other health concerns. My hot flashes have returned sadly and I find myself soaked at most inconvenient times. Any light on this would be most appreciated. Thank you.

Comments for Progesterone Therapy with No Period is this smart

Click here to add your own comments

Mar 12, 2010
Progesterone Therapy with No Period is this smart
by: Wray

Hi Kate. You say you're using bio-identical hormones, I take it this means oestrogen too? If this is the case it's countering any good affects the progesterone will be having. Please see this.

Oestrogen is an excitatory hormone, progesterone is calming, this could account for the palpitations. You could also consider taking the amino acid taurine, vital for the heart, it's also very calming for the brain too. I don't know how much progesterone you are using, but at least 200mg/day is needed to stop hot flushes, sometimes a higher amount is needed, depends on how frequent and severe they are. There is no need to stop progesterone, it is safe to use daily. Menopause is assumed only when a full year has passed with no period. As you haven't had one for 5-6 months, it could mean you are not in it yet, please see these web pages:
Peri-menopause
Menopause
Take care, Wray

Mar 19, 2010
Progesterone cream daily for 20 days
by: Anonymous

I am 50 years old, I have not have a period in almost three years. I have not been feeling myself and have lost a lot of weight including muscle mass. I was diagnosed with Osteoporosis about 3 years ago. I do a lot of exercices, weight, walk, etc. and I have increased my bone density. I have been on Progesterone cream now for about 20 days and I am feeling agitated, angry, depressed, a lot of crying spells and losing weight. I honestly look awful. What should I do? My doctor already decreased the dose because of severe migraines and nausea which I never had before. What is happening to me? Thank you.

Mar 20, 2010
Progesterone cream daily for 20 days
by: Wray

You're experiencing oestrogen dominance, this often occurs when first using progesterone. Please see here. Incidentally progesterone is very helpful for migraines, please see this. And this. Take care, Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.


Search over 7,500 pages on this site...